# SDR 2015FA0000287

- Difficulty date: June 25, 2015
- Submitted: June 25, 2015
- Operation: General aviation
- Aircraft: N8950M
- Make and model: Beech D95A
- Aircraft serial: TD558
- Aircraft time: 5,800 hours
- System (JASC): 2450 · AC Power Distribution System
- Part: Circuit Breaker
- Part number: W31X2M1G5
- Condition: Broken
- Location: Cockpit
- Part time: 5,800 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: L

## Discrepancy

WE HAD JUST COMPLETED PATTERN WORK AND RECEIVED RADAR VECTORS. WHILE ON THE APPROACH BOTH PILOTS NOTICED FUMES FROM WHAT SEEMED LIKE THE INSTRUMENTS, WE BEGAN TROUBLESHOOTING AND NOTICED THE ONLY GAUGE THAT WAS OUT OF THE NORM WAS THE RT ENGINE OIL TEMP WITH NO SUBSEQUENT SECONDARY INDICATIONS; OIL PRESSURE WAS IN THE GREEN.  THE FUMES CONTINUED TO GET STRONGER WHILE ON THE APPROACH; WE COMPLETED THE APPROACH WITH A SAFE LANDING. WHILE TAXIING FOR TAXI D OFF RWY 4R THE FUMES BEGAN TO BECOME EXPONENTIALLY STRONGER TO THE POINT WHERE IT SMELLED LIKE SOMETHING WAS BURNING FROM AN ELECTRICAL FIRE WITH THE ASSOCIATED STRONG ACRID ODOR.  ONCE CLEAR OF RWY 4R, MADE A CALL TO GROUND CONTROL THAT WE HAD SMOKE AND FUMES IN THE COCKPIT AND DECLARED AN EMERGENCY; WE TAXIED OFF TAXIWAY C.  THERE WAS NO SMOKE IN THE COCKPIT AND ONLY STRONG ACRID FUMES, PILOT MISSPOKE AND IMPROPERLY VERBALIZED THE DETAILS OF THE SITUATION INCORRECTLY; THERE WERE ONLY STRONG FUMES THAT WAS ASSOCIATED WITH AN ELECTRICAL FIRE.  EGRESSED THE ACFT WITHOUT INCIDENT AND DID A WALK AROUND TO DETERMINE WHERE THE ISSUE WAS.  THERE WERE NO VISIBLE SIGNS OF FIRE OR DAMAGE, WHEN CFR SHOWED UP THEY CONFIRMED THERE WERE NO ISSUES.  A VISUAL INSPECTION WAS COMPLETED AND WE WERE NOT ABLE TO VISUALLY FIND ANY MELTED OR BURNED WIRING IN THE COCKPIT.  WE DID FIND THAT THE 5 AMP CIRCUIT BREAKER SWITCH FOR THE NAV LIGHTS WAS FUSED IN THE ON POSITION AND THE LEVER WOULD NOT STAY ENGAGED.  WE REPLACED THAT SWITCH WITH A 5 AMP CIRCUIT BREAKER SWITCH.  WE ALSO REPLACE THE LANDING LIGHT AND A GROUND WIRE WE FOUND, THAT WAS SEVERED AT THE LIGHT ITSELF.  GROUND RAN THE AIRPLANE, CYCLED ALL THE SWITCHES DURING THE GROUND RUN FOR ABOUT 20 MINUTES AND COULD NOT DUPLICATE ANY SYMPTOMS OR SMELL ANY ELECTRICAL BURNING.
